Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 280, NWS Charleston, SC

July 31, 2008Allendale County, Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 31, 2008, 4:58 PM EDT for Allendale County, Colleton County, Hampton County, South Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2008, 4:58 PM EDT (20:58 UTC)
Expired
Jul 31, 2008, 5:48 PM EDT
In force
50 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 24 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1410 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 312058
SVRCHS
SCC005-029-049-312200-
/O.NEW.KCHS.SV.W.0280.080731T2058Z-080731T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT THU JUL 31 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WEST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 600 PM EDT

* AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
  BRUNSON...OR ABOUT OVER ALLENDALE...MOVING SOUTHEAST AT 31 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  BRUNSON...GIFFORD...
  LURAY...
  HAMPTON...CROCKETVILLE...
  VARNVILLE...MILEY...
  ALMEDA...FURMAN...

THIS IS A DANGEROUS THUNDERSTORM...TAKE COVER NOW. SEVERE 
THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR 
ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3290 8080 3263 8118 3289 8134 3303 8109
TIME...MOT...LOC 2058Z 307DEG 27KT 3295 8126

$$

JAQ
3 follow-up statements
000 
WWUS52 KCHS 312113
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT THU JUL 31 2008

SCC005-029-049-312200-
/O.CON.KCHS.SV.W.0280.000000T0000Z-080731T2200Z/
ALLENDALE SC-HAMPTON SC-COLLETON SC-
512 PM EDT THU JUL 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WEST CENTRAL COLLETON...CENTRAL HAMPTON AND CENTRAL ALLENDALE
COUNTIES...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR BRUNSON...OR ABOUT
6 MILES NORTHWEST OF HAMPTON...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... 
ALMEDA...BRUNSON...CROCKETVILLE...CUMMINGS...ESTILL...FURMA 
N...GIFFORD...HAMPTON...ISLANDTON...LENA...LURAY...MILEY AND 
VARNVILLE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN MARTIN IN 
NORTHERN ALLENDALE COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 8080 3263 8118 3289 8134 3303 8109
TIME...MOT...LOC 2112Z 306DEG 26KT 3292 8119

$$

JAQ
000 
WWUS52 KCHS 312131
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT THU JUL 31 2008

SCC005-029-049-312200-
/O.CON.KCHS.SV.W.0280.000000T0000Z-080731T2200Z/
ALLENDALE SC-HAMPTON SC-COLLETON SC-
531 PM EDT THU JUL 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WEST CENTRAL COLLETON...CENTRAL HAMPTON AND CENTRAL ALLENDALE
COUNTIES...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ISLANDTON TO VALENTINE...OR ALONG A LINE EXTENDING
FROM 12 MILES EAST OF HAMPTON TO 10 MILES SOUTHWEST OF HAMPTON...
MOVING SOUTHEAST AT 27 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA...
BRUNSON...CROCKETVILLE...CUMMINGS...ESTILL...FURMAN...GIFFORD...
HAMPTON...ISLANDTON...LENA...LURAY...MILEY AND VARNVILLE.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW. MOVE 
TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 8080 3263 8118 3289 8134 3303 8109
TIME...MOT...LOC 2131Z 305DEG 24KT 3292 8091 3278 8124

$$

JAQ
000 
WWUS52 KCHS 312148
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT THU JUL 31 2008

SCC005-029-049-312158-
/O.CAN.KCHS.SV.W.0280.000000T0000Z-080731T2200Z/
ALLENDALE SC-HAMPTON SC-COLLETON SC-
548 PM EDT THU JUL 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLETON...
CENTRAL HAMPTON AND CENTRAL ALLENDALE COUNTIES HAS BEEN CANCELLED...

AT 544 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 8080 3263 8118 3289 8134 3303 8109
TIME...MOT...LOC 2148Z 305DEG 24KT 3285 8080 3271 8113

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 4:04 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 31, 4:04 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT THU JUL 31 2008

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN OFFSHORE THROUGH EARLY NEXT
WEEK...WHILE A WEAK SURFACE TROUGH LINGERS ACROSS INLAND AREAS.
UPPER LEVEL HIGH PRESSURE WILL BE STRENGTHENING NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL SHORTWAVE MOVING INTO THE
EASTERN OHIO AND TENNESSEE VALLEYS THIS AFTERNOON...WHILE RIDGING
ALOFT PERSISTS ACROSS THE SOUTHERN STATES. DESPITE THE CONTINUED
ADVECTION OF DEEP MOISTURE FROM THE GULF OF MEXICO INTO SOUTHERN
GEORGIA...LITTLE CONVECTION HAS INITIATED THIS HOUR AS THE
ATMOSPHERE REMAINS CAPPED AND THE SEABREEZE IS PINNED ALONG THE
COASTLINE. WITH THE DELAY OF THE SEABREEZE PROGRESSION...EXPECT
THUNDERSTORM COVERAGE TO REMAIN SPARSE FOR THE NEXT FEW HOURS.
ONCE THE SEABREEZE BEGINS MOVEMENT AWAY FROM THE SHORE...SHOWERS
AND THUNDERSTORMS WILL BECOME SCATTERED ACROSS SOUTHEAST SOUTH
CAROLINA AND GEORGIA. ALTHOUGH CONDITIONS HAVE DELAYED MORE
WIDESPREAD DEVELOPMENT OVER THE FORECAST AREA...STRONGER
CONVECTION HAS INITIATED JUST TO THE WEST WITHIN THE INLAND TROUGH
AND WEAKER UPPER LEVEL ENERGY AHEAD OF THE MAIN SHORTWAVE. THESE
THUNDERSTORMS WILL CONTINUE TO PUSH INTO THE FAR INLAND SOUTH
CAROLINA COUNTIES WITHIN THE HOUR.

WILL MAINTAIN 30 TO 40 PERCENT POPS ACROSS SOUTH CAROLINA AND UP
TO 60 PERCENT CHANCE SOUTH OF I-16 IN SOUTHEAST GEORGIA.
INSTABILITY HAS INCREASED AS EXPECTED...WITH CAPE VALUES BETWEEN
3000 AND 4000 J/KG AND LIFTED INDICES DOWN TO -5 TO -6. ANY
THUNDERSTORMS WILL BE ABLE TO PRODUCE HEAVY RAIN...LOCALIZED
FLOODING...FREQUENT LIGHTNING AND GUSTY WINDS. SPC CONTINUES TO
PLACE THE INLAND SOUTH CAROLINA COUNTIES IN A SLIGHT RISK ZONE FOR
SEVERE THUNDERSTORMS...SO WILL KEEP MENTION OF ISOLATED SEVERE
STORMS IN THE HAZARDOUS WEATHER OUTLOOK.

WILL INDICATE A DECREASING TREND IN POPS OVERNIGHT...WITH THE
LOSS OF DAYTIME INSTABILITY AND SEABREEZE FORCING. HOWEVER...UPPER
LEVEL SHORTWAVE WILL MAKE ITS CLOSEST APPROACH TO THE FORECAST
AREA OVERNIGHT. CONSIDERING LINGERING MESOSCALE BOUNDARIES FROM
EARLIER CONVECTION...AS WELL AS SOME SYNOPTIC SCALE FORCING FROM
THE SHORTWAVE...WILL MAINTAIN POPS THROUGH THE NIGHT. HAVE
INDICATED HIGHER POPS AROUND 30 PERCENT FOR THE SOUTH CAROLINA
ZONES THROUGH FRIDAY MORNING...CLOSEST TO THE SHORTWAVE ENERGY
PASSING TO THE NORTH...WHILE DECREASING POPS IN THE GEORGIA ZONES
TO SLIGHT CHANCE AFTER MIDNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
UPPER LEVEL TROUGH WILL AMPLIFY OVER THE SOUTHEAST ON
FRIDAY...WHILE WEAK SHORTWAVE ENERGY CONTINUES TO DRIFT INTO THE
REGION. BOTH GFS AND NAM SUGGEST THAT DEEPEST MOISTURE WILL BE
PUSHED SOUTH AND EAST...AS THE INLAND SURFACE TROUGH NUDGES TOWARD
THE COASTLINE AND DRIER AIR PUSHES IN FROM THE NORTHWEST. HAVE
INDICATED CHANCE POPS ACROSS THE FORECAST AREA...AS TYPICAL
SUMMERTIME INSTABILITY AND SEABREEZE FORCING SHOULD STILL BE ABLE
TO INITIATE SCATTERED SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON AND EARLY EVENING. STILL SOME UNCERTAINTY ABOUT THE
DEGREE OF COVERAGE CONSIDERING THE DRY AIR INTRUSION FROM THE
NORTH...YET WILL STICK WITH CLIMATOLOGY AT THIS POINT AND CONTINUE
MENTION OF DIURNAL CONVECTION. POP SCHEME INCLUDES 30 PERCENT POPS
ACROSS SOUTH CAROLINA ZONES...INCREASING TO 40 TO 50 POPS SOUTH OF
SAVANNAH RIVER CLOSER TO DEEPEST MOISTURE ACCESS.

THE COMBINATION OF HIGH TEMPERATURES BETWEEN 93 AND 96 DEGREES
AWAY FROM THE COAST...AND DEWPOINTS IN THE MID 70S...WILL LEAD TO
HEAT INDICES FROM 103 TO 106 DEGREES. A HEAT ADVISORY WILL LIKELY
BE NEEDED FOR FRIDAY...BUT WOULD PREFER TO HOLD OFF ISSUANCE AT
THIS POINT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
GUIDANCE IS IN GENERALLY GOOD AGREEMENT THROUGH SATURDAY
NIGHT...WITH SOLUTIONS THEN DIVERGING A BIT SUNDAY THROUGH THE
MIDDLE OF THE UPCOMING WORK WEEK.

THE SURFACE PRESSURE PATTERN WILL CHANGE LITTLE DURING THE FRIDAY
NIGHT THROUGH SATURDAY NIGHT TIME FRAME...WITH A TROUGH OF LOW
PRESSURE REMAINING NORTH OF THE FORECAST AREA AND ATLANTIC HIGH
PRESSURE REMAINING WELL TO THE SOUTHEAST OF THE REGION. EXPECT ANY
LINGERING SHOWER AND THUNDERSTORM ACTIVITY TO END QUICKLY FRIDAY
EVENING...WITH CONDITIONS THEN REMAINING DRY THROUGH THE OVERNIGHT
HOURS. WILL CONTINUE SLIGHT CHANCE/LOW CHANCE POPS ACROSS THE AREA
SATURDAY...WITH BEST CHANCES EXPECTED NEAR THE COAST AND ACROSS THE
SOUTHERN 2/3RDS OF THE CWA. BOTH THE NAM AND GFS SHOW A FAIRLY
VIGOROUS SHORTWAVE TROUGH APPROACHING NORTHERN AREAS LATE SATURDAY
AFTERNOON AND EVENING...SO WILL CARRY CHANCE POPS ALL AREAS IN THE
EVENING...THEN TRANSITION TO SLIGHT CHANCE POPS OVERNIGHT.

THE FORECAST BECOMES A BIT MORE UNCERTAIN BEGINNING SUNDAY...AS THE
GFS SPINS UP A WEAK AREA OF LOW PRESSURE OVER THE GULF COAST STATES
AND RETROGRADES THE SYSTEM INTO THE LOWER MISSISSIPPI VALLEY AND
SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK. THE NAM/ECMWF/UKMET ON
THE OTHERHAND DON/T DEVELOP A LOW...AND INSTEAD CONTINUE TO KEEP A
PERSISTENT TROUGH NORTH AND WEST OF THE AREA...WITH ATLANTIC HIGH
PRESSURE REMAINING WELL SOUTHEAST OF THE CWA. WILL GENERALLY FOLLOW
THE CONSENSUS SOLUTION FOR NOW AND RUN WITH SLIGHT CHANCE/LOW CHANCE
POPS SUNDAY THROUGH THURSDAY FOR AFTERNOON/EVENING CONVECTION. IF
THE GFS SOLUTION DOES INDEED PAN OUT...WE MAY NEED TO INCREASE POPS
DURING THIS TIME FRAME AS ONSHORE FLOW WOULD LIKELY RESULT IN
INCREASED SHOWER/THUNDERSTORM COVERAGE.

TEMPERATURES THROUGHOUT THE EXTENDED PERIOD ARE EXPECTED TO RUN
SEVERAL DEGREES ABOVE CLIMO. IF THE GFS SOLUTION IS CORRECT...WE MAY
BE A COUPLE DEGREES TOO WARM...AND A COUPLE DEGREES TOO COOL IF THE
ECMWF SOLUTION ENDS UP PANNING OUT.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
TEMPO MVFR CONDITIONS ARE POSSIBLE FOR CHS THIS AFTERNOON WITH THE
DEVELOPMENT OF THUNDERSTORMS OVER THE AREA. HAVE INTRODUCED TEMPO
-TSRA FROM 20Z TO 23Z AS SHOWERS AND THUNDERSTORMS ARE DEVELOPING
UPSTREAM OF CHS AIRPORT. TEMPO -TSRA FROM 18Z TO 22Z WILL REMAIN
IN THE FORECAST FOR THE SAV TERMINAL AS WELL. SOUTHWEST WINDS
AROUND 10 KNOTS WILL PERSIST AT BOTH TERMINALS THROUGHOUT THE DAY.
COULD SEE A FEW GUSTS OVER THE CHS AIRPORT THIS AFTERNOON WITH THE
ARRIVAL OF A SEABREEZE.

SHOWERS AND THUNDERSTORMS WILL QUICKLY DISSIPATE THIS EVENING WITH
DAYTIME HEAT LOSS. WINDS WILL REMAIN SOUTHWEST AT OR BELOW 10
KNOTS THROUGH THE NIGHT. SCT CLOUDS WILL REMAIN THROUGH THE NIGHT
AT BOTH TERMINALS. WINDS WILL BECOME WEST NORTHWEST BY LATE
TOMORROW MORNING.

EXTENDED AVIATION OUTLOOK...THE BEST CHANCE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS LOOK TO BE FOR FRIDAY...WITH MVFR CONDITIONS POSSIBLE
WITHIN ANY THUNDERSTORMS. LOW END CHANCES FOR AFTERNOON SHOWERS AND
THUNDERSTORMS EXPECTED SATURDAY THROUGH WEDNESDAY WITH AGAIN MVFR
CONDITIONS POSSIBLE WITHIN ANY THUNDERSTORMS.

&&

.MARINE...
A SHORT WAVE WILL APPROACH THE REGION FROM THE NORTHEAST
TONIGHT...WHILE THE INLAND SURFACE TROUGH STRENGTHENS AND SHIFTS
CLOSER TO THE COASTLINE. AS A RESULT...THE PRESSURE GRADIENT WILL
CONTINUE TO TIGHTEN AND ENHANCE SOUTHWEST SURFACE FLOW OVER THE
MARINE ZONES. TYPICAL LATE DAY AND NOCTURNAL SURGING SHOULD BE
ENHANCED ENOUGH TO REACH A PERIOD OF SMALL CRAFT ADVISORY
CONDITIONS FROM LATE THIS AFTERNOON THROUGH THE OVERNIGHT
HOURS...WITH WINDS 20 TO 25 KT. WILL MAINTAIN SCA AS IS TO ACCOUNT
FOR THE FAVORABLE TIMING OF THE ENHANCED LOW LEVEL WIND FIELDS AND
LOW LEVEL JET. SOUTHWEST WINDS WILL DROP BELOW ADVISORY LEVELS ON
FRIDAY.

SURFACE PRESSURE PATTERN WILL CHANGE LITTLE FRIDAY NIGHT THROUGH
WEDNESDAY...WITH A TROUGH REMAINING TO THE NORTHWEST OF THE
WATERS...AND ATLANTIC HIGH PRESSURE RESIDING WELL TO THE SOUTHEAST
OF THE REGION. THIS WILL RESULT IN A SOUTHERLY FLOW ACROSS THE
WATERS THROUGH THE PERIOD. EXPECT DECENT SURGES AS GRADIENT PINCHES
PRETTY GOOD FRIDAY NIGHT AND SATURDAY NIGHT...WITH GRADIENT RELAXING
IN RESULTING IN LESS INTENSE NOCTURNAL SURGING SUNDAY NIGHT THROUGH
WEDNESDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW HEADLINE
THRESHOLDS FRIDAY NIGHT THROUGH WEDNESDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR AMZ350-352-354-
     374.

&&
Hazardous weather outlook, Jul 31, 4:45 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
445 AM EDT THU JUL 31 2008

AMZ330-350-352-354-374-010900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
445 AM EDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-010900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
445 AM EDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE REGION ONCE AGAIN THIS AFTERNOON.
ADDITIONAL INTERACTIONS FROM STORMS ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCE TO THE NORTHWEST...ARE EXPECTED TO ENHANCE A FEW
THUNDERSTORMS TO STRONG OR POSSIBLY SEVERE LEVELS THIS AFTERNOON
AND EVENING. THE MOST FAVORABLE REGION FOR STRONGER STORMS WILL BE
ALONG AND TO THE EAST OF INTERSTATE 95 IN SOUTH CAROLINA. ISOLATED
THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH BETWEEN 2 PM AND 10 PM. SUMMER THUNDERSTORMS
WILL CONTINUE TO PRODUCE FREQUENT LIGHTNING STRIKES AND VERY HEAVY
RAINFALL ALL AREAS ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Special weather statement, Jul 31, 3:39 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT THU JUL 31 2008

SCZ050-312030-
CHARLESTON-
339 PM EDT THU JUL 31 2008

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON COUNTY THROUGH
430 PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR JOHNS ISLAND...OR ABOUT 11 MILES
SOUTHWEST OF CHARLESTON...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND CHARLESTON...FOLLY BEACH...JAMES ISLAND...JOHNS
ISLAND AND WADMALAW ISLAND WILL BE IMPACTED THROUGH 430 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

HEAVY RAIN IN EXCESS OF TWO INCHES IS ALSO POSSIBLE...CAUSING SOME
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE CULVERTS AND
INTERSECTIONS.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jul 31, 3:42 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT THU JUL 31 2008

SCZ040-043>045-312045-
ALLENDALE-BERKELEY-DORCHESTER-INLAND COLLETON-
342 PM EDT THU JUL 31 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLLETON...NORTHERN
ALLENDALE...NORTHWESTERN DORCHESTER AND WEST CENTRAL BERKELEY
COUNTIES THROUGH 445 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DUNCAN CHAPEL TO REEVESVILLE TO 7 MILES WEST OF ULMER...OR ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF SAINT GEORGE TO 10 MILES WEST
OF SAINT GEORGE TO 8 MILES NORTH OF ALLENDALE...MOVING EAST AT 16
MPH.

AREAS IN AND AROUND HARLEYVILLE...REEVESVILLE...SAINT GEORGE AND
ULMER WILL BE IMPACTED THROUGH 445 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jul 31, 4:10 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT THU JUL 31 2008

SCZ050-312045-
CHARLESTON-
410 PM EDT THU JUL 31 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CHARLESTON COUNTY
THROUGH 445 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH.
THIS STORM WAS LOCATED NEAR JOHNS ISLAND...OR ABOUT 10 MILES
SOUTHWEST OF CHARLESTON...MOVING EAST AT 14 MPH.

A FUNNEL CLOUD WAS RECENTLY REPORTED WITH THIS STORM NEAR WADMALAW
ISLAND.

AREAS IN AND AROUND JOHNS ISLAND WILL BE IMPACTED THROUGH 445 PM EDT.

CONDITIONS ARE FAVORABLE FOR FURTHER BRIEF FUNNEL CLOUDS TO DEVELOP
AND DISSIPATE WITH THIS STORM.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A WARNING IS ISSUED FOR
YOUR LOCATION.
Local storm report, Jul 31, 4:15 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT THU JUL 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     FUNNEL CLOUD     JOHNS ISLAND            32.72N 80.07W
07/31/2008                   CHARLESTON         SC   BROADCAST MEDIA

            BROADCAST METEOROLOGIST OBSERVED A FUNNEL CLOUD FROM THE
            LIMEHOUSE BRIDGE ON MAIN ROAD IN THE DIRECTION OF
            WADMALAW ISLAND.

&&

JAQ
Special weather statement, Jul 31, 4:37 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT THU JUL 31 2008

SCZ040-312115-
ALLENDALE-
437 PM EDT THU JUL 31 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ALLENDALE COUNTY THROUGH
515 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE
HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SEIGLING TO MILLETT...MOVING SOUTHEAST
AT 26 MPH.

AREAS IN AND AROUND ALLENDALE...APPLETON...MARTIN...MILLETT...
SEIGLING AND SYCAMORE WILL BE IMPACTED THROUGH 515 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD
PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

JAQ
Local storm report, Jul 31, 4:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT THU JUL 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     MARTIN                  33.07N 81.48W
07/31/2008                   ALLENDALE          SC   COUNTY OFFICIAL

            NUMEROUS TREES AND POWERLINES REPORTED DOWN IN
            MARTIN...SOUTH CAROLINA.

&&

JRJ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:09 PM EDTAreal Flood AdvisoryCHSCharleston96 min
Jul 31, 4:43 PM EDTSevere Thunderstorm WarningCHSAllendale47 min
Jul 31, 5:06 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton43 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.